MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/11 MM; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/11 MM; KNEE TIBIAL INSERT
Model Number 02.12.0114FR
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 11/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
At about 1 year and 10 months after the primary surgery, revision was performed due to knee snapping during walking.No pain was reported by the patient.The surgery was completed successfully revising the tibial insert (14mm) with an insert of the same thickness (14mm), restoring the stability of the knee.
 
Additional Manufacturer Narrative
Batch review performed on 22-dec-2022.Lot: 2002794: (b)(4) items manufactured and released on 23-jun-2020.Expiration date: 2025-06-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported case during the period of review.
 
Additional Manufacturer Narrative
Reference of the product corrected, lot not changed.Clinical evaluation performed by medical affairs department.Almost 2 years after the primary tkr, the joint in unstable and the patient reports a snap feeling when walking - no pain.The surgeon replaces the insert to a thicker one and the problem seems to be solved.The root cause should therefore be defined as secondary progressive instability due to ligament laxity.This is a possible developmental complication after knee replacements, broadly described in literature.It is not due to a faulty device.Visual inspection performed by r&d project manager revision surgery of a gmk sphere implant after almost 2 years of primary implantation due to snapping of the knee while walking.During the revision surgery the tibial insert has been replaced with a thicker one.From visual inspection of the explanted insert, no anomalies can be noted.From event description and visual inspection we guess the cause of the pain and the revision was instability.From visual inspection, there is no evidence that the event is related to a faulty device.
 
Event or Problem Description
At about 1 year and 10 months after the primary surgery, revision was performed due to knee snapping during walking.No pain was reported by the patient.The surgery was completed successfully revising the tibial insert (11mm) with a thicker one (14mm), restoring the stability of the knee.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/11 MM
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16032554
Report Number3005180920-2022-00968
Device Sequence Number17940572
Product Code JWH
UDI-Device Identifier07630030862625
UDI-Public07630030862625
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/03/2025
Device Model Number02.12.0114FR
Device Catalogue Number02.12.0411FR
Device Lot Number2002794
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer12/01/2022
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight100 KG